Alert archive / Maine / Wind Advisories in 2009

Wind Advisory 8, NWS Caribou, ME

April 3, 2009Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Apr 3, 2009, 5:15 AM EDT for Hancock County, Washington County, Maine. It took effect at Apr 3, 2009, 4:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2009, 5:15 AM EDT (09:15 UTC)
In effect from
Apr 3, 2009, 4:00 PM EDT
Expired
Apr 3, 2009, 9:54 PM EDT
In force
6 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 030915
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
515 AM EDT FRI APR 3 2009

MEZ029-030-031715-
/O.NEW.KCAR.WI.Y.0008.090403T2000Z-090404T0400Z/
/O.EXT.KCAR.FG.Y.0005.000000T0000Z-090403T1400Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
515 AM EDT FRI APR 3 2009

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. THE DENSE FOG ADVISORY IS NOW IN EFFECT
UNTIL 10 AM EDT THIS MORNING. 

WINDS WILL INCREASE TO 20 TO 30 MPH LATER THIS AFTERNOON INTO THIS 
EVENING. WIND GUSTS UP TO 50 MPH CAN BE EXPECTED ESPECIALLY ALONG
THE OUTER ISLANDS.

DENSE FOG WILL CONTINUE THROUGH THE MORNING COMMUTE WITH
VISIBILITIES LESS THAN ONE HALF OF A MILE.

MOTORIST SHOULD EXERCISE CAUTION WHILE TRAVELING THIS MORNING.


$$

MEZ005-006-010-011-031-032-031400-
/O.EXB.KCAR.FG.Y.0005.000000T0000Z-090403T1400Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND...
SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
515 AM EDT FRI APR 3 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

DENSE FOG WILL CONTINUE THROUGH THE MORNING COMMUTE WITH
VISIBILITIES LESS THAN ONE HALF OF A MILE.

MOTORIST SHOULD EXERCISE CAUTION WHILE TRAVELING THIS MORNING.


$$

MEZ015>017-031400-
/O.EXT.KCAR.FG.Y.0005.000000T0000Z-090403T1400Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
515 AM EDT FRI APR 3 2009

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

DENSE FOG WILL CONTINUE THROUGH THE MORNING COMMUTE WITH
VISIBILITIES LESS THAN ONE HALF OF A MILE.

MOTORIST SHOULD EXERCISE CAUTION WHILE TRAVELING THIS MORNING.


$$

HEWITT
3 follow-up statements
000 
WWUS71 KCAR 031353
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
953 AM EDT FRI APR 3 2009

MEZ029-030-032200-
/O.EXP.KCAR.FG.Y.0005.000000T0000Z-090403T1400Z/
/O.CON.KCAR.WI.Y.0008.090403T2000Z-090404T0400Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
953 AM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...
...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING. A
WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT.

FOG WILL CONTINUE TO LIFT AND THIN THROUGH THE REST OF THE MORNING.
THUS...THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE. ALTHOUGH
THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE...AREAS OF FOG
WILL REMAIN ACROSS THE REGION THROUGH THE AFTERNOON.

WINDS WILL INCREASE TO 20 TO 30 MPH LATER THIS AFTERNOON INTO
THIS EVENING. WIND GUSTS UP TO 50 MPH CAN BE EXPECTED ESPECIALLY
ALONG THE OUTER ISLANDS AND ACROSS HIGHER TERRAIN AREAS.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO 
SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY
BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

$$

MEZ005-006-010-011-015>017-031-032-031500-
/O.EXP.KCAR.FG.Y.0005.000000T0000Z-090403T1400Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...
AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS...
GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
953 AM EDT FRI APR 3 2009

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING. 

FOG WILL CONTINUE TO LIFT AND THIN THROUGH THE REST OF THE MORNING.
THUS...THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE. ALTHOUGH
THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE...AREAS OF FOG
WILL REMAIN ACROSS THE REGION THROUGH THE AFTERNOON.

$$

NORCROSS
000 
WWUS71 KCAR 032010
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
410 PM EDT FRI APR 3 2009

MEZ029-030-040400-
/O.CON.KCAR.WI.Y.0008.000000T0000Z-090404T0400Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
410 PM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH THIS EVENING. WIND
GUSTS UP TO 50 MPH CAN BE EXPECTED ESPECIALLY ALONG THE OUTER
ISLANDS AND ACROSS HIGHER TERRAIN AREAS.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO 
SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY
BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

$$

NORCROSS/FOSTER
000 
WWUS71 KCAR 040154
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
954 PM EDT FRI APR 3 2009

MEZ029-030-040300-
/O.CAN.KCAR.WI.Y.0008.000000T0000Z-090404T0400Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
954 PM EDT FRI APR 3 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

THE STRONGEST WINDS HAVE NOW MOVED EAST OF THE AREA INTO THE
CANADIAN MARITIMES...THEREFORE THE WIND ADVISORY IS CANCELLED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

VJN/RN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:49 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 3, 3:49 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
349 AM EDT FRI APR 3 2009

.SYNOPSIS...
LOW PRESSURE WILL APPROACH LATER TODAY...THEN CROSS THE REGION
TONIGHT AND SATURDAY. HIGH PRESSURE WILL BRIEFLY MOVE INTO THE
AREA LATE SUNDAY INTO MONDAY AND THEN ANOTHER LOW PRESSURE SYSTEM
IS EXPECTED FOR TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
MAIN CONCERNS ARE DENSE FOG THIS MORNING AND THEN RAINFALL AND
WINDS LATER TODAY INTO TONIGHT.

THE DENSE FOG ADVISORY WAS EXTENDED INTO THE CENTRAL HIGHLANDS
REGION THIS MORNING AND NUDGED IT INTO THE MLT AND HUL REGION
THROUGH 9 AM. LIGHT SE WIND OVER SNOW COVER AND WET GROUND AIDING
IN THE DENSE FOG THIS MORNING. WEBCAMS SUPPORTING THIS AS WELL.
THINGS WILL IMPROVE LATER THIS MORNING AS ESE WINDS INCREASE TO
ALLOW FOR SOME MIXING.

DECIDED ON A BLEND OF THE SREF/NAM AND GFS INTO TONIGHT AS THIS
MATCHES WELL W/THE LATEST SURFACE OBS AND RADAR TRENDS W/RAINFALL
HOLDING BACK TIL LATER THIS MORNING ACROSS THE SOUTHERN HALF OF
THE CWA AND THEN RAIN OVERSPREADS THE ENTIRE CWA BY AFTERNOON.
FRONTAL BOUNDARY EXTENDING FROM THE LOW MOVING ACROSS NYS THIS
AFTERNOON WILL BE ONE OF THE MECHANISMS FOR AIDING IN THE
RAINFALL. WAA FROM 925-850MBS COMBINED W/AN INCREASING LLVL JET
WILL BE THE LIFTING FACTORS IN HELPING TO ENHANCE THE RAINFALL
ACROSS THE DOWNEAST AND INTO THE EASTERN AREAS THIS AFTERNOON AND
CONTINUING INTO TONIGHT AS THE LOW IS EXPECTED TO MOVE INTO
SOUTHERN QUEBEC. THE AXIS OF HEAVY RAINFALL WILL LIFT NE INTO
PORTIONS OF NORTHERN PENOBSCOT AND SOUTHERN AROOSTOOK COUNTIES
LATER IN THE EVENING WHERE BOTH THE NAM AND GFS POINT TO A STG WAA
GRADIENT W/50+ KT LLVL JET. THE HEAVY RAIN AXIS THEN LIFTS IN TO
NEW BRUNSWICK LINKING UP W/THE STG WAA AND THAT LLVL JET.

THE FLOOD WATCH REMAINS IN EFFECT FOR THE CENTRAL HIGHLANDS
THROUGH DOWNEAST AREAS. WE DID TAILOR BACK THE QPF AMOUNTS MAINLY
ACROSS THE NORTHERN CORRIDOR OF THE CWA BASED ON THE ABOVE
THINKING. 1 TO 1.50 INCHES OF QPF LOOKS TO BE A GOOD BET FROM THE
CENTRAL HIGHLANDS TO THE COAST THROUGH SATURDAY. NORTHERN AREAS
ARE EXPECTED TO BE FROM .75 TO .90 INCHES OF QPF. ONE THING OF
CONCERN IS THE POTENTIAL FOR ELEVATED CONVECTION ESPECIALLY ACROSS
THE DOWNEAST AND THE COAST LATE THIS AFTERNOON INTO THE EVENING.
LAPSE RATES IN THE 850500MB LAYER SHOWING 5-5.5C/KM AND K INDICES
OF 30+ W/TTS OF 50 COULD VERY WELL LEAD TO SOME TSTMS. WE
INCLUDED A CHC FOR TSTM INTO TONIGHT FOR THE DOWNEAST AND COASTAL
AREAS. MORE ON FLOOD POTENTIAL IN THE HYDROLOGY SECTION.

ONE LAST CONCERN IS THE WIND. LLVL JET 50-55 KT FROM 925-850MBS
EXPECT TO MOVE ACROSS THE COASTAL AREAS LATE THIS AFTERNOON INTO
TONIGHT. STABLE MARINE LAYER W/INVERSION IS IN PLACE WHICH WILL
INITIALLY KEEP STRONGER WINDS ALOFT. HOWEVER...MDL SOUNDINGS AND
BUFKIT PROFILES SHOW INVERSION GOING AWAY AND SE WINDS THROUGH
ABOUT 7K FT. THIS COUPLED W/ANY CONVECTION COULD VERY WELL ALLOW
SOME STRONGER WIND GUSTS TO THE SFC. THEREFORE...A WIND ADVISORY
WAS DECIDED ON FOR THE COAST INTO LATE THIS EVENING FOR WIND GUSTS
45-50 MPH. THE WINDOW FOR THE STRONGEST WIND GUSTS APPEARS TO BE
FROM 21Z- 05Z.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AT THE BEHINING OF THIS FORECAST PERIOD EXPECT PRIMARY LOW
PRESSURE TO MOVE INTO SOUTHERN QUEBEC WITH SECONDARY LOW CENTER
DEVELOPING ALONG THE MAINE COAST. SECONDARY LOW WILL DEVELOP
SATURDAY AFTERNOON THE MOVE EAST ACROSS NEW SOUTHRN BRUNSWICK AND
NOVA SCOTIA. EXPECT CYCLONIC FLOW TO PERSIST BEHIND DEPARTING LOW
PRESSURE THROUGH THE DAY SUNDAY. WILL USE A BLEND OF THE NAM...GFS
AND SREF FOR POPS. FOR WINDS...TEMPERATURE AND DEW POINT WILL USE
NAM12. A BLEND OF NAM AND GFS USED FOR QPF. PRECIPITATION TYPE
BASE ON SURFACE TEMPERATURE WITH DIURNAL CYCLE.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WEAKENING AREA OF LOW PRESSURE OVER THE MARITIMES WILL MOVE AWAY
FROM THE STATE AT THE BEGINING OF THIS PERIOD. AT THE SAME TIME
DEEPENING LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST. A WEAK
RIDGE BETWEEN THESE TWO SYSTEMS WILL PASS ACCROSS THE REGION LATER
SUNDAY EVENING INTO EARLY MONDAY. LATER MONDAY INTENSIFING LOW
PRESSURE WILL MOVE TO THE WEST OF NEW ENGLAND. EXPECT THIS SYSTEM
TO PRODUCE PLENTY OF QPF ACROSS THE FORECAST AREA SINCE IF APPEARS
TO TAP SOUTHERN AND OCEAN MOISTURE. WILL INTIALIZE GRIDS FOR THIS
PERIOD WITH GMOS. HAVE ADJUSTED POP...SKY COVER AND SOME WIND
GRIDS.
&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: IFR FOR THE ENTIRE CWA THROUGH TONIGHT W/AREAS OF FOG
THIS MORNING AND THEN RAIN TONIGHT.
SHORT TERM: MVFR CONDTIONS ARE POSSIBLE SATURDAY...IMPROVING TO
VFR SUNDAY AS LOW PRESSURE MOVES TO THE EAST OF THE STATE.
MVFR/IFR CONDTIONS EXPECTED TUESDAY AS ANOTHER LOW PRESSURE SYSTEM
APPROACHES FROM THE SOUTH.
&&

.HYDROLOGY...
AS STATED ABOVE...A FLOOD WATCH REMAINS IN EFFECT THROUGH
SATURDAY. MAIN CONCERN IS ACROSS THE CENTRAL HIGHLANDS INTO THE
DOWNEAST REGION. DECNET SNOWPACK STILL AROUND ESPECIALLY ACROSS
THE CENTRAL HIGHLAND INTO NORTHERN AND CENTRAL WASHINGTON COUNTY.
STREAMS AND RIVER LEVELS GRADUALLY RISING IN THESE AREAS. ICE
STILL SHOWING UP ON AREA RIVERS. THE CONTINUATION OF MILD TEMPERATURES
PLUS THE EXPECTED HEAVY RAINFALL LATER THIS AFTERNOON INTO TONIGHT
WILL LEAD TO MUCH MELTING AND RUNOFF. THIS IN TURN WILL ALLOW FOR
SOME STREAMS AND RIVERS TO RISE AOA FS. ENSEMBLE MEMBERS INDICATE
THIS TO HAPPEN ESPECIALLY FOR THE PISCATAQUIS RIVER FOXCROFT AND
THE MATTEWAMKEAG RIVER.

FURTHER NORTH...LESS RAINFALL IS EXPECTED AND RIVER LEVEL ARE WELL
BELOW FS ATTM. A DECENT AMOUNT OF ICE STILL REMAINS ON THE
NORTHERN RIVERS SUCH AS THE SAINT JOHN AND THE AROOSTOOK RIVERS.
RIVER AND STREAM LEVELS HAVE LEVELED OFF FOR THE TIME BEING.
LEVELS ARE EXPECTED TO BEGIN TO RISE AGAIN LATER TODAY INTO
SATURDAY W/THE MILD TEMPERATURES AND ADDED RAINFALL. A SNOWPACK OF
15 TO 20 INCHES IS STILL COMMON ACROSS THE NORTH AND NORTHWEST.
THIS SNOWPACK CAN ABSORB THE INITIAL SURGE OF RAINFALL THIS
WEEKEND.

THIS COULD ALL CHANGE HOWEVER COME TUESDAY AS A MORE POTENT SYSTEM
IS EXPECTED TO AFFECT THE REGION W/ANOTHER ROUND OF HEAVY
RAINFALL. THIS COMBINED W/A RIPENED SNOWPACK ACROSS THE NORTHERN
HALF OF THE CWA COULD LEAD TO MUCH RUNOFF AND THE ABILITY FOR ICE
TO BREAK UP AND MOVE LEADING TO THE POSSIBILITY FOR FLOODING.
&&

.MARINE...
NEAR TERM: UPGRADED TO A GLW FOR LATER THIS AFTERNOON INTO EARLY
TONIGHT. THE EXPECTATION IS FOR WIND GUSTS OF 35+ KTS FOR A 6 HR
WINDOW W/THE LLVL JET MIXING DOWN INTO THE SURFACE. THE WINDS WILL
DECREASE AFTER MIDNIGHT AS THE LLVL JET LIFTS INTO NEW BRUNSWICK.
USED A NAM12/GFS BLEND WHICH SHOWS THIS TREND WELL. WAVE HEIGHTS
WERE MATCHED W/THE NAM SWAN INITIALLY AND THEN MADE SOME
ADJUSTMENTS TO THE SEAS TONIGHT BLENDING IN THE WNAWAVE4.

SHORT TERM: WILL USE A BLEND OF THE NAM12 AND GFS40 FOR WINDS OUT
TO 00Z MONDAY THEN TRANSITION TO THE GMOS WINDS FOR SUNDAY NIGHT
THROUGH TUESDAY. FOR WAVES: VERY IMPRESIVE SOUTHEAST FETCH WITH
SYSTEM FRIDAY INTO SATURDAY EVENING WITH STRONG JET ALOFT. THIS
MAY BE OFF-SET BY MARINE INVERSION WITH 39 DEGREE SEA SURFACE
TEMPERATURE AND RELATIVELY SHORT DURATION OF FETCH. ALSO VERY
IMPRESSIVE FETCH WITH NEXT SYSTEM MONDAY INTO MONDAY EVENING. WILL
USE WNA/4. WILL ONLY ADJUST WAVE HEIGHTS IN INTRA-COASTAL ZONE.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
     MEZ010-011-015>017-029>032.
     DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR MEZ005-006-
     010-011-015>017-029>032.
     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR MEZ029-030.
MARINE...GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 AM EDT SATURDAY
     FOR ANZ050>052.

&&

NEAR TERM...HEWITT
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...HEWITT
MARINE...HEWITT/MIGNONE
HYDROLOGY...HEWITT/MIGNONE
Hazardous weather outlook, Apr 2, 4:32 PM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
432 PM EDT THU APR 2 2009

MEZ001>006-031200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
432 PM EDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN AND MELTING SNOW WILL CAUSE RISING WATER LEVELS ON RIVERS AND
STREAMS THIS WEEKEND. RISING RIVER AND STREAM LEVELS COULD CAUSE
ICE MOVEMENT AND POSSIBLE ICE JAMS. RIVERS AND STREAMS WILL NEED
TO BE MONITORED THIS WEEKEND. ANOTHER LOW IS EXPECTED TO BRING
MORE SIGNIFICANT RAINS AND CONTINUED SNOW MELT EARLY NEXT WEEK
WITH A GREATER THREAT OF ICE MOVEMENT AND ICE JAMS. THE FLOOD
THREAT WILL BE GREATER WITH THE SYSTEM EARLY NEXT WEEK...WITH
THIS WEEKENDS SYSTEM ACTING TO PRIME RIVERS AND STREAMS FOR
POSSIBLE ICE JAMS AND FLOODING EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER RAIN...FLOOD AND ICE JAM REPORTS WILL BE NEEDED THIS
WEEKEND.

MEZ010-011-015>017-029>032-031200-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
432 PM EDT THU APR 2 2009

...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER RAIN...FLOOD AND ICE JAM REPORTS WILL BE NEEDED THIS
WEEKEND.

ANZ050>052-031200-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
432 PM EDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORCROSS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:18 PM EDTDense Fog AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Washington14 hr
Apr 3, 3:30 AM EDTGale WarningCAR18 hr

Nearby

Wind Advisories in Maine, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.